Texas, 2012Damaging Wind in Texas, August 7, 2012
August 7, 2012 · NWS HGX · 1 event in 1 county or zone
Isolated late afternoon thunderstorms developed across southeast Texas, and one produced strong winds that caused some damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated late afternoon thunderstorms developed across southeast Texas, and one produced strong winds that caused some damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 7, 2:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 2:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT TUE AUG 7 2012
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP AROUND THE
HUNTSVILLE AREA AND OFF TO OUR EAST BETWEEN LIVINGSTON AND JASPER.
EXPECT TO SEE ADDITIONAL DEVELOPMENT ACROSS SOUTHEAST TEXAS DURING
THE REMAINING AFTERNOON HOURS BEFORE WEAKENING AND EVENTUALLY DISSIPATING
THIS EVENING. SIMILAR PATTERN IS ANTICIPATED FOR WEDNESDAY AND THURSDAY.
END OF THE WEEK UPPER LEVEL RIDGING OUT WEST AND A DEEPENING UPPER LEVEL
LOW IN THE GREAT LAKES AND OHIO VALLEY AREA COULD ALLOW FOR A WEAK FRONTAL
BOUNDARY TO SAG INTO OUR AREA. IF THE TIMING IS RIGHT...THIS FEATURE
COULD HELP TO INCREASE OUR RAIN CHANCES LATE THURSDAY AND ON INTO FRIDAY.
HOWEVER AT THIS TIME...THE BEST LIFT AND DEEPEST MOISTURE WITH THIS
FEATURE LOOKS TO FOCUS OFF TO OUR EAST. IF THE FRONTAL BOUNDARY CAN
SAG FAR ENOUGH TO THE SOUTH...IT IS NOT OUT OF THE QUESTION THAT SOME
OF OUR NORTH/NORTHEAST LOCATIONS COULD POSSIBLE SEE LOW TEMPERATURES
DROP CLOSE TO 70 DEGREES AS WE HEAD ON INTO THE WEEKEND. FOR THE
WEEKEND...SOUTHEAST TEXAS LOOKS TO REMAIN ON THE EASTERN FRINGES
OF RIDGING ALOFT...AND THIS POSITIONING LOOKS LIKE IT WILL ALLOW
FOR A SLIGHT CHANCE/CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS. 42
&&
.AVIATION...
COUPLE OF ISO STORMS COULD FORM FOR THE EASTERN PARTS OF SE TX.
LATEST RADAR SHOWS TCU/TSRA FORMING EAST OF KUTS SO MAY NEED TO
AMEND FOR CONVECTION THIS AFTERNOON. WILL CONTINUE TO MONITOR.
OTHERWISE EXPECT VFR CIGS THROUGH THE NIGHT. TYPICAL RURAL
TERMINALS LIKE KCXO/KLBX HAVE A SHOT AT FOG BUT ONLY REDUCE VSBY
TO MVFR LEVELS. TOMORROW SHOULD BE MUCH LIKE TODAY...KEEP EYE ON
CONVECTION BUT REALLY ONLY EXPECT ISO ACTIVITY IF ANY AT ALL.
39
&&
.MARINE...
OVERALL PRESSURE GRADIENT ALONG THE UPPER TX COAST REMAINS WEAK AND
SHOULD REMAIN SO INTO THE END OF THE WEEK. SEA/LAND BREEZE
CIRCULATION SHOULD DICTATE WINDS ALONG THE COAST/BAYS. MAY SEE A FEW
SHOWERS/STORMS FORM ALONG LAND/SEA BREEZE EACH DAY BUT RATHER ISO
ACTIVITY. MODELS SHOW A FRONT PUSHING INTO TX LATE THUR/FRI BUT HAVE
NO CONCERNS ABOUT THE BOUNDARY REACHING THE COAST. MAY SEE AN
INCREASE IN WINDS THUR/FRI AHEAD OF IT. SEAS WILL BE FLAT BUT COULD
RISE SOME WITH THE INCREASE IN WINDS OVER THE WEEKEND. STILL THINK
SEAS WILL TOP OUT AT 3-4FT EVEN IF SWELLS FROM ERNESTO IN THE BAY OF
CAMPECHE MAKE IT TO THE UPPER TX COAST.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 99 77 98 76 / 20 20 20 20 20
HOUSTON (IAH) 76 96 76 95 75 / 30 20 20 20 20
GALVESTON (GLS) 81 92 81 91 80 / 30 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, Aug 7, 6:26 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
726 AM CDT TUE AUG 7 2012
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-081230-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
726 AM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
INCREASE IN AREAL COVERAGE WITH DAYTIME HEATING. THOUGH NOT
EVERYONE WILL SEE RAINFALL...IT COULD BE LOCALLY HEAVY WHERE IT
DOES OCCUR WITH A COUPLE INCHES FALLING IN A SHORT TIME PERIOD.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 4:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
530 PM CDT TUE AUG 7 2012
TXZ195-196-072315-
BURLESON TX-BRAZOS TX-
530 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON AND
SOUTHWESTERN BRAZOS COUNTIES UNTIL 615 PM CDT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COLLEGE STATION...MOVING
SOUTHWEST AT 10 MPH.
ESTIMATED WINDS TO NEAR 50 MPH HAVE BEEN REPORTED BY THE MEDIA
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN AND SNOOK.
LAT...LON 3064 9660 3074 9631 3058 9620 3041 9644
TIME...MOT...LOC 2218Z 59DEG 8KT 3064 9630
04
Special weather statement, Aug 7, 4:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
537 PM CDT TUE AUG 7 2012
TXZ211>213-227-072315-
HARRIS TX-FORT BEND TX-AUSTIN TX-WALLER TX-
537 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HARRIS...
NORTHWESTERN FORT BEND...SOUTHEASTERN AUSTIN AND SOUTHERN WALLER
COUNTIES UNTIL 615 PM CDT...
AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR KATY...MOVING WEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSION BEND...KATY...BROOKSHIRE...FULSHEAR AND PATTISON.
LAT...LON 2997 9605 2994 9566 2967 9565 2970 9603
TIME...MOT...LOC 2236Z 86DEG 13KT 2986 9574
04
Thunderstorm Wind, Brazos
- When
- August 7, 4:45 PM CST
- Where
- Brazos County, 2.88 mi SE of Bryan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.644, -96.332
Severe thunderstorm winds downed a tree and some large tree branches near KBTX in College Station.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 7, 20121 death · 1 event
- Heat in California, August 7, 20121 death · 1 event
- Hail in Wisconsin, August 7, 2012$2.0 million · 1.75 in hail · 1 event
- Flash Flooding in Georgia, August 7, 2012$456,000 · 6 events
- Flash Flooding and Flood in Georgia, August 7 to 8, 2012$250,000 · 7 events
- Hail in Nebraska, August 7, 2012$100,000 · 1.75 in hail · 6 events
- Damaging Wind and Heavy Rain in Arizona, August 7, 2012$105,000 · 56 kt wind · 2 events
- Flash Flooding and Heavy Rain in Alabama, August 7, 2012$50,000 · 4 events
- Damaging Wind in Iowa, August 7, 2012$35,000 · 75 kt wind · 1 event
- Damaging Winds in Oklahoma, August 7, 2012$30,000 · 65 kt wind · 4 events
- Lightning Strike in Georgia, August 7, 2012$30,000 · 1 event
- Drought in Iowa, August 7 to 28, 201221 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407443.